What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 20, 12:34 PM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 20, 12:34 PM EST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
134 PM EDT Sun Jul 20 2025
.SYNOPSIS...
An upper level disturbance moving through the Ohio Valley will bring
occasional showers and thunderstorms to the area tonight into
Monday. A warming trend will develop through mid week as high
pressure builds into the region.
&&
.NEAR TERM /THROUGH TONIGHT/...
A remnant MCS is progressing east into northern portions of our area
early this afternoon. The airmass across much of our area is fairly
grunged out at the moment so generally expect this to remain sub
severe. The question for later this afternoon into early evening will
be how much we will recover in the wake of this first wave of pcpn
as a second mid level short wave is forecast to move across the mid
Ohio Valley through early evening.
Better instabilities currently just to our southwest may be able to
advect up into at least southwest/southern portions of our area
through late afternoon/early evening and several of the hi-res
models are suggesting fairly widespread redevelopment across
southern portions of our area. With PWs near/possibly in excess of 2
inches, torrential rainfall can be expected with the stronger storms
and the potential for flash flooding will exist with any training
storms. Meanwhile, deep layer shear is also forecast to increase in
the 21Z to 00Z time frame and this will support at least a low end
severe threat, mainly along and south of where the
boundary/instability gradient sets up. The main threat will be
damaging winds but it will also be tough to rule out an isolated
tornado near the boundary.
There is some uncertainty in the hi-res models as we head into the
overnight hours with the potential and locations of any additional
redevelopment of showers and thunderstorms. These would likely be
more elevated so the main threat would be locally heavy rainfall,
with the best chance for this again being across our southern areas
in the vicinity of the boundary. Lows tonight will range from the mid
60s in the far north to the lower 70s in the south.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
Pcpn chances will continue across mainly our south into Monday as
the boundary sags slowly off to our south through the day. Some
drier/cooler air will try to advect in from the northeast with highs
on Monday mostly in the lower 80s. Lows Monday night will range from
the upper 50s in the northeast to the mid 60s in the southwest.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
A mid/upper level ridge over the mid and lower Mississippi Valley on
Tuesday will expand northeastward into the Ohio Valley
Wednesday through Thursday. With increasing heights, we will see a
warming trend through mid week. Highs on Tuesday will be in the low
to mid 80s, increasing to highs by Thursday mostly in the lower 90s.
While it will be tough to rule out a few diurnally driven
showers/thunderstorms each day, we should remain generally dry
through this period. With dewpoints into the 70s, some afternoon
heat indicies of around 100 degrees will be possible as we get into
mid to late in the week.
Mid level energy moving through the Great Lakes will help flatten
out the ridge heading into the weekend, with a transition back to
more of west to northwest flow patten aloft. This will lead to some
better chances for showers and thunderstorms through the second half
of the long term period Highs will be in the upper 80s to around 90
degrees Friday through Sunday.
&&
.AVIATION /15Z SUNDAY THROUGH FRIDAY/...
The remnant convective complex will push east and mainly affect the
northern TAF sites over the next couple of hours. Fairly widespread
MVFR cigs are lingering across our area early this afternoon but
these should gradually lift up into VFR as we head through late
afternoon into early evening. Meanwhile, showers and thunderstorms
are expected to redevelop/become more widespread as we head through
late afternoon and into this evening as additional mid level energy
moves through the Ohio Valley. MVFR to locally IFR conditions will be
possible with the stronger storms through this evening, especially
at the southern TAF sites. More widespread ares of MVFR to IFR
stratus will then develop later tonight and linger into Monday
morning.
OUTLOOK...Thunderstorms possible Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through Monday morning for OHZ042-051-053>055-060>065-
070>074-077>082-088.
KY...Flood Watch through Monday morning for KYZ089>100.
IN...Flood Watch through Monday morning for INZ050-058-059-066-073>075-
080.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...JGL
AVIATION...JGLHazardous weather outlook, Jul 20, 2:39 AM EST, 12 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
339 AM EDT Sun Jul 20 2025
OHZ026-034-035-043>046-052-056-210745-
Hardin-Mercer-Auglaize-Shelby-Logan-Union-Delaware-Champaign-Licking-
339 AM EDT Sun Jul 20 2025
This Hazardous Weather Outlook is for central Ohio and west central
Ohio.
.DAY ONE...Today and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Heat index values will be around 100 on Thursday and Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051-053>055-060>065-
070>074-077>082-088-210745-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Darke-Miami-Clark-Madison-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
339 AM EDT Sun Jul 20 2025
...FLOOD WATCH IN EFFECT FROM 1 PM EDT THIS AFTERNOON THROUGH MONDAY
MORNING...
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Severe weather will be possible this afternoon into tonight with
damaging winds, isolated tornadoes, and flash flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Heat index values will be around 100 on Thursday and Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this afternoon.
In the hours before
Special weather statement, Jul 20, 12:27 PM EST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
127 PM EDT Sun Jul 20 2025
INZ058-059-066-074-OHZ070-201800-
Fayette IN-Union IN-Franklin IN-Dearborn IN-Butler OH-
127 PM EDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF FRANKLIN COUNTY IN
SOUTHEASTERN INDIANA...SOUTHWESTERN UNION COUNTY IN EAST CENTRAL
INDIANA...NORTH CENTRAL DEARBORN COUNTY IN SOUTHEASTERN INDIANA...
SOUTHEASTERN FAYETTE COUNTY IN EAST CENTRAL INDIANA AND WEST CENTRAL
BUTLER COUNTIES IN SOUTHWESTERN OHIO THROUGH 200 PM EDT...
At 126 PM EDT, a strong thunderstorm was located near Brookville,
moving southeast at 35 mph.
HAZARD...Wind gusts up to 45 mph, frequent cloud-to-ground
lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Lightning can cause serious injury or
death. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Oxford, Brookville, Reily, Blooming Grove, Metamora, St. Leon,
Laurel, Scipio, Cedar Grove, Mount Carmel, Mounds State Recreation
Area, Mixersville, Sharptown, New Trenton, Everton, and Saint Peter.
This includes I-74 in Indiana between mile markers 162 and 167.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3946 8524 3961 8511 3948 8470 3924 8493
TIME...MOT...LOC 1726Z 292DEG 32KT 3950 8507
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
AienaSpecial weather statement, Jul 20, 1:08 PM EST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Wilmington OH
208 PM EDT Sun Jul 20 2025
OHZ062-063-071-072-201845-
Warren OH-Fayette OH-Clinton OH-Greene OH-
208 PM EDT Sun Jul 20 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN
WARREN...CENTRAL FAYETTE...CLINTON AND SOUTHEASTERN GREENE COUNTIES
THROUGH 245 PM EDT...
At 207 PM EDT, strong thunderstorms were located along a line
extending from Jamestown to near Waynesville, moving southeast at 30
mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Low lying and areas with poor drainage
will see some flooding.
Locations impacted include...
Washington Court House, Wilmington, Blanchester, Waynesville, Sabina,
Jamestown, Lynchburg, New Vienna, Jeffersonville, New Jasper,
Staunton, Clarksville, Harveysburg, Spring Valley, Martinsville,
Corwin, Midland, Bowersville, Port William, and Milledgeville.
This includes I-71 in Ohio between mile markers 35 and 69.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3950 8328 3938 8352 3937 8361 3922 8383
3925 8384 3925 8393 3951 8421 3974 8374
3953 8327
TIME...MOT...LOC 1807Z 309DEG 26KT 3966 8374 3951 8406
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FranksSpecial weather statement, Jul 20, 1:34 PM EST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Wilmington OH
234 PM EDT Sun Jul 20 2025
OHZ063-072-073-080-201900-
Highland OH-Ross OH-Fayette OH-Clinton OH-
234 PM EDT Sun Jul 20 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHERN FAYETTE...
CENTRAL CLINTON...HIGHLAND AND WESTERN ROSS COUNTIES THROUGH 300 PM
EDT...
At 233 PM EDT, strong thunderstorms were located along a line
extending from near Washington Court House to near Blanchester,
moving southeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Low lying and areas with poor drainage
will see some flooding.
Locations impacted include...
Chillicothe, Washington Court House, Wilmington, Hillsboro,
Greenfield, Blanchester, Sabina, Lynchburg, Leesburg, New Vienna,
Marshall, Bainbridge, Rocky Fork Point, Highland Holiday, North Folk
Village, Russell, Staunton, New Market, Good Hope, and Frankfort.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3919 8331 3920 8335 3918 8336 3908 8367
3922 8387 3925 8386 3925 8393 3929 8401
3938 8399 3954 8350 3932 8290
TIME...MOT...LOC 1833Z 294DEG 37KT 3949 8350 3934 8395
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FranksSpecial weather statement, Jul 20, 2:31 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Wilmington OH
331 PM EDT Sun Jul 20 2025
KYZ092-093-OHZ077-078-202000-
Kenton KY-Campbell KY-Hamilton OH-Clermont OH-
331 PM EDT Sun Jul 20 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHERN KENTON...
NORTHERN CAMPBELL...SOUTHERN HAMILTON AND CENTRAL CLERMONT COUNTIES
THROUGH 400 PM EDT...
At 331 PM EDT, strong thunderstorms were located along a line
extending from Mariemont to Delshire, moving east at 30 mph.
HAZARD...Wind gusts up to 45 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Cincinnati, Covington, Norwood, Fort Thomas, Newport, Madeira, Fort
Mitchell, Villa Hills, Highland Heights, Taylor Mill, Bellevue, Fort
Wright, Dayton, Ludlow, Southgate, Crescent Springs, Park Hills,
Forestville, Amelia, and Mariemont.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 7.
I-75 in Kentucky between mile markers 187 and 191.
I-75 in Ohio between mile markers 0 and 3.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3917 8440 3911 8401 3910 8401 3903 8402
3897 8431 3906 8462 3908 8463 3911 8470
TIME...MOT...LOC 1931Z 284DEG 28KT 3914 8441 3911 8460
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
FranksSpecial weather statement, Jul 20, 2:56 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
356 PM EDT Sun Jul 20 2025
KYZ092-093-OHZ077-078-202030-
Kenton KY-Campbell KY-Hamilton OH-Clermont OH-
356 PM EDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN KENTON...
CAMPBELL...SOUTHEASTERN HAMILTON AND WEST CENTRAL CLERMONT COUNTIES
THROUGH 430 PM EDT...
At 356 PM EDT, a strong thunderstorm was located over Wilder, moving
east at 20 mph.
HAZARD...Wind gusts up to 45 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Cincinnati, Covington, Florence, Independence, Erlanger, Fort Thomas,
Newport, Edgewood, Alexandria, Elsmere, Fort Mitchell, Villa Hills,
Highland Heights, Taylor Mill, Bellevue, Fort Wright, Dayton, Ludlow,
Southgate, and Crescent Springs.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 1.
I-75 in Kentucky between mile markers 185 and 191.
I-75 in Ohio near mile marker 0.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3898 8461 3901 8462 3909 8457 3912 8444
3908 8413 3887 8424 3885 8430
TIME...MOT...LOC 1956Z 292DEG 19KT 3905 8450
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
Franks